Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 199, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 2:36 PM CDT for Osage County, Oklahoma. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 2:36 PM CDT (19:36 UTC)
- Expired
- Jun 12, 2005, 3:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Wichita radar (KICT), 119 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:42 PM CDT | HAIL 1 | 1 W Shidler, OK | |
| Jun 12, 3:00 PM CDT | HAIL 0.75 | Burbank, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 121936 SVRTSA OKC113-122030- /O.NEW.KTSA.SV.W.0199.050612T1936Z-050612T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 236 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 330 PM CDT * AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BURBANK...MOVING NORTH AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHIDLER... PEARSONIA...FORAKER AND GRAINOLA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3668 9688 3650 9667 3699 9626 3700 9674 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:12 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 12, 2:12 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT SUN JUN 12 2005
.DISCUSSION...
MORNING MCS OVER NWRN OK HAS BECOME SOMEWHAT FRAGMENTED EARLY THIS
AFTERNOON...ALTHO HAVE SEEN REDEVELOPMENT ONLONG LEADING EDGE OF
COLD POOL PUSHING INTO FAR NWRN PARTS OF OUR FORECAST AREA. LATEST
NAM APPEARS TO HAVE A DECENT HANDLE ON THIS CONVECTION...WITH
ACTIVITY CONTINUING TO MOVE ENE ACROSS NE OK LATE THIS
AFTERNOON/EARLY EVENING BEFORE WEAKENING/DISSIPATING OVER SWRN MO.
BULK SHEAR IS NOT OVERLY IMPRESSIVE AT THIS TIME...BUT EXPECT SHEAR
TO IMPROVE OVER THE NEXT FEW HOURS. POTENTIAL FOR SUSTAINED UPDRAFTS
AND MORE THAN ADEQUATE INSTABILITY COULD PRODUCE A FEW SEVERE
STORMS. BRIEF TORNADOES ARE NOT OUT OF THE QUESTION ALONG AND NEAR THE
OUTFLOW BOUNDARY...ALTHOUGH LARGE HAIL/DAMAGING WINDS APPEAR TO BE
THE MAIN THREAT.
IN ADDITION...PARTS OF NE OK NEAR THE KS BORDER HAVE ALREADY SEEN
1-2 INCHES OF RAIN DURING THE PAST 48 HRS...AND FFG VALUES ARE
RATHER LOW...SO WILL ISSUE A FLASH FLOOD WATCH FOR APPROXIMATELY THE
NRN ONE TIER OF OK COUNTIES FOR TONIGHT THROUGH NOON MONDAY.
ADDITIONAL CONVECTION IS LIKELY WELL TO OUR W ALONG THE DRY LINE
STRETCHING FROM FAR ERN CO INTO THE TX PANHANDLE. INCREASING
LOW-LEVEL JET WILL SUSTAIN THIS ACTIVITY WHICH COULD MOVE INTO
PORTIONS OF ERN OK AFTER MIDNIGHT. WILL FASHION HIGHEST POPS OVER
WRN ZONES...TAPERING TO LOW CHANCE POPS IN WCNTRL AR OVERNIGHT.
CLOSED UPPER LOW WILL MOVE INTO THE CTNRL PLAINS LATER MONDAY...WITH
SFC BOUNDARY PUSHING INTO ERN OK LATE IN THE DAY. CONVECTION WILL
LIKELY FORM NEAR THE UPPER LOW AND IN THE DIFFLUENT REGION ACROSS
ERN KS/WRN MO...WITH ACTIVITY POSSIBLY BACKBUILDING SWWD ALONG THE
FRONT INTO ERN OK/WRN AR LATE IN THE DAY.
EXTENDED...
BLOCKY UPPER PATTERN WILL PERSIST FOR THE EXTENDED PERIOD WITH DEEP
CLOSED LOW ALONG THE W COAST...WEAKER TROF ALONG THE E COAST AND
BROAD MID-LEVEL RIDGING INBETWEEN. LOW-LEVEL MOISTURE NEVER GETS
COMPLETELY SWEPT OUT OF THE REGION...AND WITH FORECAST AREA
REMAINING UNDER WEAK NWLY FLOW ALOFT...HAVE OPTED FOR LOW POPS
(MAINLY OVERNIGHT) FOR THURSDAY AND FRIDAY. GFS SUGGESTS UPPER RIDGE
MAY STRENGTHEN LATE IN THE PERIOD...SO WILL LEAVE THE WEEKEND DRY
FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 91 67 88 / 60 20 10 10
FSM 71 94 72 87 / 30 20 40 20
MLC 72 92 71 88 / 40 20 30 20
BVO 68 90 65 87 / 70 20 10 10
FYV 68 89 66 83 / 30 20 40 10
BYV 70 88 67 82 / 30 30 50 10
MKO 71 90 71 87 / 40 20 30 10
MIO 71 90 67 86 / 70 30 20 10
F10 72 90 69 86 / 60 20 20 10
HHW 73 93 73 90 / 30 20 30 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 18In the hours before
Special weather statement, Jun 12, 1:17 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT SUN JUN 12 2005 OKZ054>057-059-130300- CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON- 117 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 465 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...PAWHUSKA...NOWATA...PAWNEE... VINITA AND BARTLESVILLE.
Special weather statement, Jun 12, 1:48 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN JUN 12 2005
OKZ054-121930-
OSAGE OK-
148 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF WEBB CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:48 PM CDT | Tornado Warning | TSA | Osage | 43 min |
| Jun 12, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Jun 12, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 30 min |
| Jun 12, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Jun 12, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 61 min |
| Jun 12, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 57 min |
| Jun 12, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 23 min |
| Jun 12, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 59 min |
| Jun 12, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 12, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 49 min |
| Jun 12, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 56 min |
| Jun 12, 6:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 67 min |
| Jun 12, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 33 min |
| Jun 12, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 54 min |
| Jun 12, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.